Articles, Blog

Side effects of anticoagulant medicine

March 10, 2020


Bleeding is the most common side effect
of anticoagulants as it takes longer for your blood to clot if you have a significant blow to the head or have been involved in an accident you will
need to go to your local A&E department if you notice any of the following you
will need to go to your GP or your local A&E department nosebleeds that last for
longer than 10 minutes any unusual headaches, blood in your urine, stool or vomit, black stools or any unexplained or severe bruising if you cut yourself
apply pressure as you normally would but it may take longer for the bleeding to stop if the bleeding hasn’t stopped within 10 minutes go to your local A&E department we recommend that you carry an anticoagulation
alert card at all times in case of emergency any new medicine can make you feel nauseous or give you a stomach upset as a side effect at first it might
help to take your medicine with food if the side effects persist for more than seven
days speak to your GP To watch our other films about AF and anticoagulants got to www.guysandstthomas.nhs.uk/anticoagulation

No Comments

Leave a Reply